Volume 9, issue 2 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Symplectomorphism groups and isotropic skeletons

Joseph Coffey

Geometry & Topology 9 (2005) 935–970

arXiv: math.SG/0404496

Abstract

The symplectomorphism group of a 2–dimensional surface is homotopy equivalent to the orbit of a filling system of curves. We give a generalization of this statement to dimension 4. The filling system of curves is replaced by a decomposition of the symplectic 4–manifold (M,ω) into a disjoint union of an isotropic 2–complex L and a disc bundle over a symplectic surface Σ which is Poincare dual to a multiple of the form ω. We show that then one can recover the homotopy type of the symplectomorphism group of M from the orbit of the pair (L,Σ). This allows us to compute the homotopy type of certain spaces of Lagrangian submanifolds, for example the space of Lagrangian 2 2 isotopic to the standard one.

Keywords
Lagrangian, symplectomorphism, homotopy
Mathematical Subject Classification 2000
Primary: 57R17
Secondary: 53D35
References
Forward citations
Publication
Received: 25 June 2004
Revised: 24 September 2004
Accepted: 18 January 2005
Published: 25 May 2005
Proposed: Leonid Polterovich
Seconded: Yasha Eliashberg, Tomasz Mrowka
Authors
Joseph Coffey
Courant Institute for the Mathematical Sciences
New York University
251 Mercer Street
New York
New York 10012
USA